its all i think about. Im not getting much sleep and im constantly stressed out. Im on efexor-xr but they dont seem to be reducing my stress. Can u please give me some advice and What medication would help me?
First let me say I'm sorry that you have had such an experience. The trauma is still fresh and it will take time to regroup and get the "picture" out of your head. How long have you been on the Effexor? It takes up to a month or so to reach maximum effectiveness so if it has been only a few weeks then give it a littel more time. I must say that no medication is going to make you forget though. I really recommend you get some counseling for the trauma you have survived. You don't want to allow the person who beat you to continue controlling your thoughts. The best way to stop the feelings of being a victim is to process them verbally with a professional counselor.
We are here for you and are willing to support you anyway we can. Please consider getting face-to-face counseling with someone though.
Hi, i also want to say how sorry i am to hear what you have been through. I totally agree with Laurie's response, it is important for you to be able to confide in someone and talk this out rather than lock it up in the back of your mind. I have suggested this to a few people before, but have you heard of or thought about having EMDR counselling? It is a process where you talk about traumatic events that have occurred in your life, and they are reprocessed in your mind through following light sequences and other desensitising methods. It isn't like hypnotherapy, you don't forget that the events happened but you learn to view them in a different light and they don't cause you upset or emotional pain anymore. Search the EMDR association and enter your location to find therapists in your area. I have received this type of counselling and i can't tell you how much it helped me! Can i ask if the abuse you suffered was from someone that is still in your life? Are you safe now?
Hello Tennillejade. I feel awfull that this had to happen to you. I agree with Laurie, if you can, get councelling, that is truly important for you, in as much as you'll be sharing your hurts with someone who can help you, understand how to begin to heal. Lots of people are here, willing to lend an ear, and support. As to the effexor, it does take time for it to work. As do most psychiatric medications. Best of wishes, try, if its possible, not to think so much of whats happened. I know, not an easy thing to do. If possible, spend some time with a friend or family member. This might help you to forget, take the worries and pain away for awhile.pledge.
I am so very sorry that this happened to you!
The worst thing you can do is let this person take up space in your head. That way he/she keeps hurting you over and over. Rumination is a difficult thing to beat, running the circumstances over and over in your mind, yet after time and counselling perhaps you can stop thinking about it. Easier said than done, I know.
I had something quite bad happen in my life, and the only way I got over the hatred was to forgive the person. I may get in trouble for saying that, and perhaps tis too early for forgiveness? But someday...
Best wishes to you,
you sound like you could benefit from a low dose of ativan,klonipin,or even xanax,but if doc want go there elavil is effective,well it was in me,i also suffer from bad anxiety which gets so bad can make me have seizures.so i take klonipin usually 1mg 3 times a day but my anxiety has gotten worse so doc put me on xanax1mg 3 times a day.im sorry about your troubles,it sounds like you suffer from pstd post tramatic stress disorder.i dont think doc should put you on anything where you have to wait to see benefits so one of the benzos would be your best bet you can take it until you can learn to cope.talk to your doc tell him you need immediate relief.if you went through something like that they usually agree and know you need fast relief,just so u can function.again i hope you are ok, and you r in my prayers.james
Hi Jade -
I wrote a big, long, thoughtful response (sez I), but it disappeared. Oh well.
If I were in your shoes, I would start seeing a Psychologist who specialises in trauma, as well as join a support group (moderated by a Psychologist who specialzes in trauma). If you have a lot of free time, that will not do you any good - add structure to your weekday (if you don't work). Volunteering would be a good distraction - like at the pound. And, finally, do some research and see if your state, or your county, has a fund for the victims of crime - they make financial awards to the victims of crime. The award (if any) can help defray the expenses of therapy.
Finally, be careful about taking benzos - they are highly addictive and the withdrawl is wicked. A Benzo could help you through the meantime, while it is all too fresh, but it is not a long-term solution. You need to get upfront with your trauma with the guidance of a caring specialist.
Oh My Gosh honey i am so sorry.Been there in your situation and you are having whats called post tramic stress syndrome and probally fear and aniexty.My suggestion is to go to a physchicrist (spelling) they spealize in these things.A regular doctor may help but they are not as educated on it.
My heart crys for you.I will pray for you.I have been there where you are.its pure torment.I am here for you anytime you need me.
May God Bless You with his Love and Peace and wrap his loving arms around you and let you feel you are safe in his arms and may his angels surround and protect you from all harm and dangers.
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Aug 2010 • 1 answer
Posted 18 Feb 2011 • 6 answers
Posted 7 Mar 2012 • 2 answers
Posted 27 Jan 2014 • 3 answers
Posted 2 Sep 2015 • 3 answers